TAMPA, FL. – The Florida Department of Health in Hillsborough County is investigating multiple reports of individuals in the Tampa area who have become severely ill after smoking “spice,” a synthetic form of marijuana.
Synthetic marijuana products are illegal, in some cases, severe or even life-threatening.
These individuals displayed symptoms associated with coagulopathy, a condition where the blood’s ability to clot is impaired. While the symptoms reported have varied, most cases have had bruising, nosebleeds, bleeding gums, vomiting blood, blood in urine or stool, and heavy menstrual bleeding. People exhibiting these symptoms should immediately call 911.
There are many different names used for synthetic marijuana, including synthetic cannabinoids, fake pot, fake weed, legal weed, spice, K-2, K-D, Mind Trip, OMG, Black Giant, Matrix, Scooby Snacks, AK-47, Genie, and Sexy Monkey.
The department is working to identify and investigate possible cases, and is coordinating with hospitals, emergency medical services, and other healthcare providers to keep an eye out for other potential patients.
If you or someone you know has consumed this product, contact 911.
If you are aware of a business, entity, or individual selling this product, you should immediately contact law enforcement and the Florida Department of Health in Hillsborough County.
Android Users, Click Here To Download The Free Press App And Never Miss A Story. It’s Free And Coming To Apple Users Soon.